Utah, 2007Drought in Utah, May 1 to 31, 2007
May 1 to 31, 2007 · NWS GJT · 7 events in 7 counties and zones
Drought conditions persisted across eastern Utah.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions persisted across eastern Utah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Apr 30, 1:45 PM MST, 10 hours 15 minutes earlier.
Area forecast discussion, Apr 30, 1:45 PM MST, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
245 PM MDT MON APR 30 2007
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
WESTERLIES TO THE NORTH AND AN UPPER LOW OVER THE TEXAS PANHANDLE ARE
RESULTING IN A WEAK DEFORMATION AREA OVER EASTERN UTAH AND WESTERN
COLORADO THIS AFTERNOON. SURFACE HEATING AND CONVERGENCE OVER THE
HIGH TERRAIN IS PRODUCING SOME THUNDERSTORMS ACROSS THE AREA. WEAK
FLOW WILL YIELD SLOW MOVING AND SHORT LIVED STORMS WITH A DOWNWARD
TREND THIS EVENING AS THE BOUNDARY LAYER COOLS AND THE ATMOSPHERE
STABILIZES.
A SHORTWAVE RIDGE WILL MOVE ACROSS THE FORECAST AREA TONIGHT AND
TUESDAY MORNING WITH MAINLY CLEAR CONDITIONS. A CLOSED LOW
CURRENTLY OFFSHORE SOUTHWEST OF LOS ANGELES WILL MOVE INLAND AND OVER
THE LOWER COLORADO RIVER BY TUESDAY AFTERNOON AND THEN SWEEP ACROSS
THE FOUR CORNERS AREA TUESDAY NIGHT AND EARLY WEDNESDAY. SOUTHERLY
FLOW AHEAD OF THE SYSTEM WILL ADVECT ADDITIONAL MOISTURE OVER THE
FORECAST AREA. DYNAMIC FORCING LOOKS SUFFICIENT ENOUGH FOR SCATTERED
SHOWERS AND THUNDERSTORMS OVERNIGHT TUESDAY NIGHT AND CONTINUING INTO
WEDNESDAY MORNING. AS THE UPPER LOW SHIFT EAST WEDNESDAY AFTERNOON
THE CONVECTION WILL BECOME MORE TAILORED TO THE HIGH TERRAIN BUT
STEERING WINDS WILL BE STRONG ENOUGH TO PUSH STORMS OFF THE MOUNTAINS
AND OVER THE LOWER VALLEYS. POTENTIAL FOR SOME MODERATE TO LOCALLY
HEAVY RAIN TUESDAY NIGHT AND EARLY WEDNESDAY...MAINLY OVER WESTERN
COLORADO SOUTH OF INTERSTATE 70.
WELL ABOVE NORMAL TEMPERATURES TO CONTINUE TUESDAY. SEVERAL DEGREES
COOLER ON WEDNESDAY AS HEIGHTS FALL AHEAD OF A LONGWAVE TROUGH ALONG
THE WEST COAST. LINDQUIST
.LONG TERM (THURSDAY THROUGH MONDAY)...
HAVE A GOOD DEGREE OF CONFIDENCE IN MEDIUM RANGE MODELS THAT ARE
STILL IN RELATIVELY GOOD AGREEMENT THROUGH THE PERIOD. MODELS
INDICATE NEGATIVE TILT TROF EXTENDING FROM GULF OF ALASKA LOW TO
CENTRAL ROCKIES ON THURSDAY. THEN AN UPPER LOW LIKELY DEVELOPING
OVER PACIFIC NORTHWEST ON FRIDAY...AS WOULD BE EXPECTED FROM NEGATIVE
TILT DIFLUENT TROF. UPPER LOW MIGRATES TO OUR CWA BY SATURDAY AND
SHOULD REMAIN OVER THE AREA THROUGH AT LEAST SUNDAY. GFS MAY BE A BIT
TOO FAST AT FILLING UPPER LOW AND MOVING OUT THE TROUGH SUNDAY
NIGHT...SINCE ALL MODELS INDICATE...ESPECIALLY EC...THAT THE HIGH
AMPLITUDE UPPER RIDGE OVER EASTERN STATES IS NOT LIKELY TO BUDGE
QUITE THAT SOON.
THURSDAY-FRIDAY...
PACIFIC TROUGH MOVING INTO THE WESTERN STATES LOOKS LIKE IT SHOULD
PUSH COOL FRONT INTO OUR CWA...WITH SIGNIFICANT PREFRONTAL WINDS
LIKELY ON THURSDAY. A LITTLE HIGH BASED CONVECTION POSSIBLE ON
THURSDAY FOR SOME FIRE WX CONCERNS. THEN COOLER FRIDAY IN POST
FRONTAL SITUATION...WITH MAX TEMPS BACK DOWN TO NEAR NORMAL.
SATURDAY-SUNDAY...
CLOSED UPPER LOW OVER OUR CWA SHOULD PRODUCE WIDESPREAD SHOWER AND
THUNDERSTORM ACTIVITY...AS WELL AS NOTICEABLY COOLER TEMPERATURES.
HAVE RAISED POPS A LITTLE AND LOWERED MAX TEMPS A LITTLE FROM
PREVIOUS FORECAST...THOUGH EXPECT MUCH HIGHER POPS WILL BE NEEDED AS
CONFIDENCE GROWS FOR THIS ANTICIPATED SCENARIO. LOWERED SNOW LEVELS
TO BETWEEN 6000 AND 7500 FEET MSL SATURDAY NIGHT AND EARLY
SUNDAY...AND SNOW ADVISORY MAY BE NEEDED FOR NORTHERN AND CENTRAL
MOUNTAIN ZONES ABOVE 8000 FEET FOR SATURDAY NIGHT.
MONDAY...
WITH POSSIBILITY OF UPPER TROUGH PERSISTING OVER THE AREA...HAVE
ALLOWED CHANCE CATEGORY POPS TO REMAIN OVER MOUNTAIN ZONES AND
NORTHERN VALLEY ZONES...AND SLIGHT CHANCE POPS FOR SOUTHERN VALLEY
ZONES. MAX TEMPS ON MONDAY SHOULD BE A TAD HIGHER THAN SUNDAY AS
AIRMASS LIKELY TO SLOWLY MODIFY. HOWEVER...NORTHERLY GRADIENT WINDS
WILL LIKELY MAKE IT FEEL QUITE CHILLY ON MONDAY. PRINGLE
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
TL/EH/JRP
Hazardous weather outlook, Apr 30, 4:45 AM MST, 19 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT MON APR 30 2007
COZ001>014-017>023-UTZ022>025-027>029-011200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT MON APR 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE HIGHER TERRAIN THIS
AFTERNOON AND EVENING. THESE STORMS WILL PRODUCE SMALL HAIL AND WIND
GUSTS TO 40 MPH WITH LITTLE RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A CONTINUING CHANCE OF AFTERNOON/EVENING THUNDERSTORMS
TUESDAY AND WEDNESDAY...MAINLY OVER HIGHER TERRAIN. THUNDERSTORM
CHANCES WILL DIMINISH THURSDAY AND FRIDAY BEFORE RETURNING THIS
WEEKEND.SOME STORMS WILL BE STRONG DURING THE PERIOD PRODUCING
HAIL...GUSTY WINDS TO 40 MPH AND HEAVY RAIN OR SNOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
NL
Drought, Canyonlands / Natural Bridges
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Canyonlands / Natural Bridges forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.626, -109.805 (the zone’s center; the record gives no point)
Moderate drought conditions persisted across the area.
Drought, Eastern Uinta Basin
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Eastern Uinta Basin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 40.125, -109.518 (the zone’s center; the record gives no point)
Moderate drought conditions persisted across the area.
Drought, Eastern Uinta Mountains
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
Moderate to severe drought conditions persisted across the area.
Drought, Grand Flat and Arches
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Grand Flat and Arches forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.982, -109.570 (the zone’s center; the record gives no point)
Moderate drought conditions persisted across the area.
Drought, La Sal & Abajo Mountains
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- La Sal & Abajo Mountains forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.304, -109.687 (the zone’s center; the record gives no point)
Moderate drought conditions persisted across the area.
Drought, Southeast Utah
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Southeast Utah forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.626, -109.805 (the zone’s center; the record gives no point)
Severe drought conditions prevailed across the area.
Drought, Tavaputs Plateau
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Tavaputs Plateau forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 39.554, -109.544 (the zone’s center; the record gives no point)
Moderate drought conditions persisted across the area.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 1 to 3, 20073 deaths · 4 injured · $2.7 million · EF0 · 86 events
- Drought in Mississippi, May 1 to 31, 2007$29 million · 43 events
- Tornado and Flash Flooding in Ohio, May 1 to 2, 2007$634,000 · EF0 · 77 events
- Wildfire in Georgia, May 1 to 31, 2007$22 million · 2 events
- Tornado and Damaging Winds in Pennsylvania, May 1, 2007$767,000 · EF1 · 5 events
- Drought in Georgia, May 1 to 31, 200797 events
- Flash Flooding and Hail in Texas, May 1, 2007$160,000 · 50 kt wind · 9 events
- Lightning Strikes in Wisconsin, May 1, 2007$175,000 · 2 events
- Tornadoes and Flash Flooding in Kansas, May 1, 2007$57,000 · EF0 · 13 events
- Drought in Tennessee, May 1 to 31, 200739 events
- Drought in North Carolina, May 1 to 31, 200734 events
- Tornado and Hail in Pennsylvania, May 1, 2007$25,000 · EF0 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35184, 35185, 35186, 35187, 35188, 35190, 35191.